Nonestimable parametric functions for some discrete distributions

Research output: Contribution to journalArticlepeer-review


Consider a random sample from a discrete distribution sup-ported on a finite set of points and depending on a vector of unknown parameters. It is shown that any estimand of these parameters having an unbounded range is nonestimable.

Original languageEnglish
Pages (from-to)199-200
Number of pages2
JournalAmerican Statistician
Issue number3
StatePublished - Aug 1987


  • Estimable function
  • Estimand
  • Uniformly minimum-variance unbiased estimation

ASJC Scopus subject areas

  • Statistics and Probability
  • General Mathematics
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Nonestimable parametric functions for some discrete distributions'. Together they form a unique fingerprint.

Cite this